imagem top

2018

ANUÁRIO DO HOSPITAL DONA ESTEFÂNIA
REPOSITÓRIO MÉDICO CIENTÍFICO

logo chlclogo HDElogo anuario

FEVER, RASH AND CHOLESTATIC HEPATITIS: AND WHEN THE DIAGNOSIS IS UNUSUAL?

Joana Simões1, David Trincão2, Sara Nóbrega3, Margarida Ramos4, 1Maria João Brito1

1 - Infectious Diseases Unit, CHLC EPE
2 - Immunoallergology Department, CHLC EPE
3 - Pediatric Gastroenterology Hepatology Unit, CHLC EPE
4 - Pediatric Rheumatology Unit, CHLC EPE

Poster em ESPID

Resumo:
Background: Common symptoms of infectious diseases like fever, rash and hepatomegaly may also be clinical features of uncommon diseases, posing a challenge to the clinician. When important peripheral eosinophilia, multiorgan involvment and a history of recent drug exposure is present, Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome should be suspected.
Case Report: A 17 year-old girl with Leri Weill syndrome, presented with high fever, pruritic rash, jaundice and vomiting. Prior, she reported some days of nausea and fatigue. Because of oral and vaginal ulcers since she was 8 years old and suspicion of Behçet’s disease she had started Sulfasalazine, 6 weeks before. Observation showed facial edema, diffuse eruption, jaundice and hepatosplenomegaly with ascitis. Blood tests depicted eosinophilia (1,36x109/L), thrombocytopenia (84x109/L) and cholestatic hepatitis (AST 1071 U/L, ALT 894 U/L, total bilirubin 6,53mg/dL). DRESS syndrome was suspected, sulfasalazine suspended and high-dose corticosteroid therapy was started with sharp clinical and analytical improvement. A 9 days corticosteroid taper, led to fever and rash relapse, simultaneously with eosinophilia and colestatic hepatitis. She showed a long corticodependent pattern of the disease, and because after 10 months she presented persistent high bilirubin level due to the indirect fraction, Gilbert syndrome was suspected and genetically confirmed (TA7/TA7 in the UGT1A1 promotor). Prednisolone was then suspended and she kept clinical remission. 
Comments DRESS syndrome is a rare but potentially fatal disease (10%), especially when liver involvement occurs. Diagnosis can be challenging and a high suspicion index needed. A detailed clinical history is essential to unwind features that can raise the possibility of this diagnosis. Infection causes and autoimmune diseases must be excluded and a slow taper of corticotherapy is advisable. When the response is unfavorable, concomitant diseases should be rolled out.

Palavras Chave: DRESS, eosninophilia, drug reaction